MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) PRESSUREWIRE¿ X, CABLED, RX 175CM; TRANSDUCER, PRESSURE, CATHETER TIP

ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) PRESSUREWIRE¿ X, CABLED, RX 175CM; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number C12009
Medical Device Problem Codes Material Fragmentation (1261); Sticking (1597)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The procedure was to treat a lesion in the left anterior descending artery (lad) with a pressure wire x, cabled.Following pre-dilatation, a stent (3.5x15mm xience sierra) was deployed and post-dilated with a balloon catheter.It is unknown when this occurred, but plaque shifted into the diagonal artery.The pressure wire x, cabled was advanced to the diagonal artery; however, it became caught in the deployed stent.The device was pulled back, but this caused the stent to also pull back into the left main and aorta.The tip of the device unraveled and separated.The separated portion of the tip of the wire remained attached to the stent.An attempt to snare the stent was made, but unsuccessful.An attempt to advance a 1.2mm balloon catheter over the native lad unspecified wire was made; however, the balloon could not advance on the wire.An attempt to remove the stent with a buddy wire system was made but also failed.Another attempt to advance the 1.2mm unspecified balloon catheter on the wire was made but failed.An attempt to remove the stent with a micro-catheter and dottering technique was made, but failed.The stent was crushed into the left main with 1.2mm, 2.0mm, and 3.0mm unspecified balloon catheters.Another stent (4.0x33mm xience sierra) was deployed over the crushed stent and post-dilatation was performed with an unspecified non-compliant balloon catheter.The procedure was successfully completed with intravascular ultrasound confirming that the stent was fully apposed.No additional information was provided.Patient specific information is not available due to hospital policy.
 
Additional Manufacturer Narrative
The reported event of the ¿tip of the device unraveled and separated¿ and the ¿it became caught in the deployed stent¿ could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.An image was received; however, no conclusions regarding the products performance could be made.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The pressurewire x instructions for use (ifu) states that excessive manipulation of the pressurewire when the sensor element or pressurewire tip is located in sharp bend may cause damage or tip fracture.The pressurewire x instructions for use (ifu) states that the pressurewire is a delicate instrument and should be handled carefully.Bending or excessive force during removal from the packaging coil may damage the guidewire.The pressurewire x instructions for use (ifu) states that torqueing the pressurewire against resistance or repeated attempts to cross a total vessel occlusion may cause damage and/or fracture, which may lead to a portion of pressurewire separating from the tip.The pressurewire x instructions for use (ifu) states that the user should advance or withdraw the pressurewire slowly and never push, withdraw or torque the pressurewire if it meets resistance.

Brand Name
PRESSUREWIRE¿ X, CABLED, RX 175CM
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (CVD)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7645544
Report Number3008452825-2018-00183
Device Sequence Number1651779
Product Code DXO
UDI-Device Identifier05415067025739
UDI-Public05415067025739
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K161171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberC12009
Device Catalogue NumberC12009
Device Lot Number5933595
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;